DOI 10.1179/2045772312y.0000000060
The association of opioid use with incident lower extremity fractures in spinal cord injury.
Аннотация
OBJECTIVE
To determine the association between opioid use and lower extremity fracture risk in men with spinal cord injury (SCI).
DESIGN
Retrospective cohort study.
SETTING
Veterans Affairs Healthcare System.
PARTICIPANTS
In total, 7447 male Veterans with a history of a traumatic SCI identified from the Veterans Affairs (VA) Spinal Cord Dysfunction Registry (SCD) from September 2002 through October 2007 and followed through October 2010.
OUTCOME MEASURES: Incident lower extremity fractures by use of opioids.
RESULTS
In individuals identified from the VA SCD Registry 2002-2007, opioid use was quite common, with approximately 70% of the cohort having received a prescription for an opioid. Overall, there were 892 incident lower extremity fractures over the time period of this study (597 fractures in the opioid users and 295 fractures in the non-opioid users). After adjusting for covariates, there was a statistically significant relationship between opioid use and increased risk for lower extremity fractures (hazard ratio 1.82 (95% confidence interval 1.59-2.09)). Shorter duration of use (<6 months) and higher doses were positively related to fracture risk (P < 0.0001).
CONCLUSIONS
Opioid use is quite common in SCI and is associated with an increased risk for lower extremity fractures. Careful attention to fracture prevention is warranted in patients with SCI, particularly upon initiation of an opioid prescription and when higher doses are used.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.